MAUDE Adverse Event Report: ACUTE INNOVATIONS LLC RIBLOC U PLUS; RIBLOC U PLUS 115MM RIB PLATE

ACUTE INNOVATIONS LLC RIBLOC U PLUS; RIBLOC U PLUS 115MM RIB PLATE
Model Number RIBLOC U PLU
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190); Missing Value Reason (3192)
Health Effect - Clinical Codes Discomfort (2330); Patient Problem/Medical Problem (2688); No Information (3190); Missing Value Reason (3192)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Plate removal cause unknown.Surgeon removed plate from lower rib (9 or 10) but had to leave part of the plate in place because he could not remove it completely.Surgeon broke the plate in a few pieces and was able to remove most of it.Posterior part of the plate remained intact.It was reported that the fracture had healed and replating was not necessary.Plates being returned for investigation.
 
Event or Problem Description
Plate removal cause unknown.Surgeon removed plate from lower rib (9 or 10) but had to leave part of the plate in place because he could not remove it completely.Surgeon broke the plate in a few pieces and was able to remove most of it.Posterior part of the plate remained intact.It was reported that the fracture had healed and replating was not necessary.Plates being returned for investigation.Event update: the surgeon reported the following: the patient is a (b)(6)gentleman 6 foot (b)(6) in good shape fairly muscular he was involved in a motorcycle accident around two years ago and sustained multiple right sided rib fractures that were treated conservatively he presented to me several months after the accident (almost a year ) with pain form a displaced nonunion for the 8th of rib posterior laterally.I took him to the operating room (or) where i was able to reduce the fracture and re approximate the rib and placed the rib lock plate (i believe tom has supplied you with detail of size and screws.He had an excellent post op result with resolution of pain and was able to return back to normal daily activities.He presented back to us about 2 months ago with a rather sudden onset of recurrence of pain in the area and xrays confirmed a fracture in the plate.Other than normal daily activities he did not recall any specific trauma or incident i suspect that with the length of the plate across the bridged area that there may have been just enough flexing to result in weakening of that area.I took him back to the or explored him and removed all of the plate with the exception of one of the locking talons which was embedded and fractured off in the dissection no attempt was made to dissect it out further as it would have involved violating the pleural space.The plate was buried well under the latissimus muscle also making exposure cumbersome, as well as the reaction around the plate itself.We used the instrumentation to extract the screws and lift the plate off the bone, but with bone callous formation around the locking talons they were difficult to loosen the rib appeared to remain well approximated with good bone callous and was sufficiently healed and not felt to need a new plate placed i have seen him in post op follow up and he again is recovering well with good resolution of pain.The plate was returned in a condition with made analysis not possible.

Brand Name
RIBLOC U PLUS
Common Device Name
RIBLOC U PLUS 115MM RIB PLATE
Manufacturer (Section D)
ACUTE INNOVATIONS LLC
21421 nw jacobson rd
suite 700
hillsboro 97124 9374
MDR Report Key6553518
Report Number3005670412-2017-00002
Device Sequence Number746212
Product Code HRS
UDI-Device Identifier10814493010401
UDI-Public10814493010401
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113318
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberRIBLOC U PLU
Device Catalogue NumberRBL1304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by Manufacturer04/10/2017
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight91